Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 137253, 12 pages
http://dx.doi.org/10.1155/2014/137253
Research Article

Critical Layer Analysis of Stuart Vortices in a Plane Jet

1Department of Mathematics and Statistics, American University of Sharjah, Sharjah, UAE
2Department of Mathematics and Statistics, York University, Toronto, ON, Canada M3J 1P3

Received 18 July 2013; Accepted 10 October 2013; Published 24 February 2014

Academic Editor: Mohamed Abd El Aziz

Copyright © 2014 Ghada Alobaidi and Roland Mallier. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Asymptotic techniques are used to model quasi-steady-state vortices in the plane (Bickley) inviscid jet. A nonlinear critical layer analysis is used to find a family of steady-state finite amplitude two-dimensional vortices which are based on the Stuart vortex.